Social Anxiety Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
1,415 Posts
Discussion Starter · #1 ·
I've experienced this on both Effexor and Nardil. When the weather gets up to around 90 with high humidity, I begin seating A LOT. My shirt is soaked in sweat and my face is dripping sweat. Everyone makes comments about it and asks me if I'm alright. I take 60 mg of Nardil a night. I had to bring it down to 15 or zero and after a couple days the sweating dramatically subsided. However, I've had horrific nightmares and my feelings of sadness are starting to return. Has anyone been able to conquer this problem? Should I change when I take the Nardi? I also take glycopyrrolate to help stop the sweating, but it does little good.
 

·
Registered
Joined
·
92 Posts
Yes! I’m on Sertraline 100mg . I recently increased it from 50mg but occasionally I wake up at about 3am soaked in sweat. It’s not even that I notice myself being hot I just wake up like that. The thing is the 100mg is really helping me mood wise just this seems to be a side effect. I’m not bothered by it but I’ll mention to the doc at my next review . Sorry I can’t be of any help to you though I don’t get it during the day but it’s not as warm in the Uk so I’m not sure if that’s a factor. The weather has been warmer here recently so I don’t know if that’s also affecting it during the night. I’ve read on the internet that it’s because Ssris affect the hypothalamus in your brain that regulates temperature. Hope the doc is able to get something to help you maybe a change of your meds or something
 

·
Registered
Joined
·
2,190 Posts
Yeah effexor is horrible for causing sweating. Unfortunately SSRI's cause that side effect.
 

·
Registered
Joined
·
61 Posts
I was on paroxetine for more than four years, but did not really experience that much sweating. I have been on Lexapro for about three years and have experienced even less sweating than I did on paroxetine. The only time I experienced profuse sweating was when I had Lyme's Disease four years ago. I had ventured into the woods and ate what I thought was an herb; turned out it wasn't and it was probably the culprit of my Lyme's Disease.

I have never tried an MAOI or a beta blocker. I was prescribed Propranolol back in January, but never took a single pill.
 

·
Registered
Joined
·
2,190 Posts
There is a medication called oxybutynin that has been shown to reduce sweating for people taking antidepressants. Also in theory the tricyclic antidepressants may be less likely to cause sweating since some of them possess the same mechanism of action that oxybutynin has. I would look into clomipramine. Clomipramine also seems to be more well liked over effexor. However I'm quoting from Dr. Ken Gilman from one of his articles that he wrote.
 

·
Registered
Joined
·
92 Posts
Ok I’m stressing out now because at my medication review with my doctor he said sertraline wouldn’t be related to the night sweats and wants to take blood tests. He started talking about the menopause and now I’m freaking out as I’m only 36 and I’d like to have kids. Got a blood test on wed but totally shocked as thought night sweats were common on antidepressants? I’m hoping it is that rather than the menopause!
 

·
Registered
Joined
·
92 Posts
Got a 2nd opinion from another doc. Apparently night sweats on sertraline is uncommon but it can happen and due to the timing of it thinks it’s that rather than anything else.
 

·
Registered
Joined
·
2,190 Posts
Got a 2nd opinion from another doc. Apparently night sweats on sertraline is uncommon but it can happen and due to the timing of it thinks it’s that rather than anything else.
It's really just a known thing when it comes to using serotonin based medications. Sweating is certainly going to be a side effect. Mind you, you may find that the night sweats eventually goes away.
 
1 - 9 of 9 Posts
Top